# SDR 2001UALA00638

- Difficulty date: September 11, 2000
- Submitted: May 30, 2001
- Operation: Air carrier
- Aircraft: N345UA
- Make and model: Boeing 737322
- Aircraft serial: 24249
- Aircraft time: 31,196 hours, 14,627 cycles
- Engine: Ge CFM56*
- System (JASC): 2720 · Rudder Control System
- Part: Control Rod
- Part number: 693729011
- Condition: Chafed
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RUDDER POWER CONTROL UNIT CONTROL ROD AFT END OUTBOARD SIDE CHAFED, WORN AND KINKED.  *S/D*  CONTROL ROD REPLACED WITH SERVICEABLE CONTROL ROD.  OFF UNIT FOUND TO BE WITHIN LIMITS PER BOEING SERVICE LETTER 737-SL-27-098 WHICH WAS WRITTEN TO ADDRESS THIS ISSUE BACK IN APRIL 1995.  HEAVY MAINTENANCE JOB INSTRUCTION CARDS ARE IN PLACE TO INSPECT RODS FOR SIDE CHAFING, AND DISPOSITION BASED ON FINDINGS.
